Michigan, 2025

Tornadoes and Hail in Michigan, May 15 to 16, 2025

May 15 to 16, 2025 · NWS DTX · 32 events in 13 counties and zones

A large and deep low pressure system (for mid-May standards) over the Upper Mississippi River Valley spawned severe thunderstorms, including tornadoes. An intense line of thunderstorms tracked across Lake Michigan during the evening of May 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$152,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A large and deep low pressure system (for mid-May standards) over the Upper Mississippi River Valley spawned severe thunderstorms, including tornadoes. An intense line of thunderstorms tracked across Lake Michigan during the evening of May 15th. This line produced localized wind gusts of 55-75 MPH over southwest lower Michigan, along with several large hail reports (up to 1.75 inches) and several weak tornadoes. As the line moved into southeast Michigan just before midnight, the moderate instability from the daytime heating (max temps reached into lower 80s) began to wane, and the air mass near the surface began to stabilize. This caused the storms to slowly weaken as they tracked through southeast Michigan during the early morning hours of Friday (May 16th). Despite this, four tornadoes were able to develop across parts of Saginaw, Genesee, and Livingston counties, with isolated to scattered severe thunderstorms across the rest of the area. Over all, most of the Detroit Metro area was spared and saw limited wind damage, as DTE energy outages peaked just under 10,000 customers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 15, 6:03 PM EST, 4 hours 43 minutes earlier. Its key messages:

  • Clusters of severe thundestorms expected 10pm and 3am tonight. Large hail and damaging winds are the main threats, with a low chance of a few tornadoes.
  • Warm again on Friday with another round of showers and thunderstorms developing late Friday evening/Friday night. Some of these storms will also be strong to marginally severe.
  • Cooler conditions this weekend, with westerly wind gusts 30-40 mph on Saturday.
Area forecast discussion, May 15, 6:03 PM EST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
703 PM EDT Thu May 15 2025

.KEY MESSAGES...

- Clusters of severe thundestorms expected 10pm and 3am tonight.
  Large hail and damaging winds are the main threats, with a low
  chance of a few tornadoes.

- Warm again on Friday with another round of showers and
  thunderstorms developing late Friday evening/Friday night. Some of
  these storms will also be strong to marginally severe.

- Cooler conditions this weekend, with westerly wind gusts 30-40 mph
  on Saturday.

&&

.AVIATION...

The surface warm front is inbound from the Ohio border region this
evening marked by a southerly wind shift and an uptick in T/Td,
along with broken coverage of invigorated cumulus. Elevated portions
of the warm front supported a few late afternoon showers near DTW
which have since dissipated. The front now outlines the northern
fringe of the instability axis and is expected to merge with lake
breeze boundaries while moving toward the I69 corridor by midnight
as the storm complex arrives from the west. The storms will affect
all terminals mainly from 04-06Z while the strongest activity is
favored to occur along and south of the warm front mainly from PTK
and through the DTW corridor. All severe thunderstorm hazards are
possible but damaging wind is the primary hazard given the upscale
growth of storms into linear segments/clusters this far east. VFR
conditions move in post cold front late tonight through Friday as
surface Td drops back into the 50s as a measure of decreased
potential for low clouds and shallow cumulus Friday afternoon.

For DTW/D21 Convection... A line of strong to severe thunderstorms
is on schedule to reach the DTW terminal area during the 04-06Z time
window.

THRESHOLD PROBABILITIES...

* High for ceiling 5000 feet or less toward midnight through sunrise
  the low through Friday.

* High for thunderstorms tonight mainly 04-06Z.

&&

.PREV DISCUSSION...
Issued at 307 PM EDT Thu May 15 2025

DISCUSSION...

Moderate instability has built up across southeast Michigan with
MLcapes aoa 1500 J/kg with sbcapes 2000-3000 J/kg as of 18z. None-
the-less, just a modest CU field around as warm/dry mid levels cap
activity for now. Severe thunderstorm chances will begin to increase
this evening with arrival of the height falls and increasing wind
fields, but bulk of thunderstorm activity looks to be impacting
southeast Michigan around midnight. With the southeast winds, a
stabilizing marine influence off of Lake Erie/Lake St. Clair looks
to be coming into play, but an enhanced low level
temperature/instability gradient will set up across the western half
of the CWA (along/west of US-23). These locations stand the best
chance of activity remaining surface based, and thus the greatest
potential for damaging wind gusts with a chance of tornadoes as 0-1
KM bulk shear resides in the 25 to 30 knot range.  With increasing
southwest low level jet (50+ knots) and steep mid level lapses,
large hail will be a concern as well, as cape (1500+ J/kg) is
maximized around the freezing level to -20 C.  Progressive nature of
activity will limit flood threat, but urban areas (Wayne county) are
not completely out of the woods, as strong to severe thunderstorms
could drop a quick 1.5-2 inches in an hour in localized spots, as PW
values peak around 1.75 inches. Majority of hi-res solutions all
generally indicating a broken to near solid line of
showers/thunderstorms rolling through, ending 2-4 AM.

With the large 500 MB low center still back across the Western Great
Lakes on Friday, deep southwest flow will promote another warm day,
as 850 MB temps around 15 C will be supportive of high temperatures
in the low to mid 80s. A spoke of energy/shortwave looks to be
rotating around and tracking through southeast Michigan around
midnight once again. Confidence is high in another round of showers
and thunderstorms developing late Friday evening/night as the healthy
cold front tracks through. Although instability parameters are less
than this evening, wind fields/bulk shear and capes in 1000-2000 J/kg
range seem supportive of at least a marginal risk of severe storms.

Cooler and breezy on Saturday, as surface low (992-994 MB) tracks
through the northern Great Lakes. Pretty good cold advection with
850 MB temps lowering into the mid single numbers. Steepening low
level lapse rates during the day generates some modest cape, which
may touch of isolated-scattered showers. Otherwise, local
probabilistic guidance suggests wind gusts of 30-40 MPH during the
day.

Weak shortwave riding for Sunday, but there is already another
shortwave/re-enforcing shot of cold air to track through the Great
Lakes region for Sunday night. Dry air and northwest confluent flow
looks to keep us dry to start the work week. Another large low
pressure system to develop over the Central Plains, but still
uncertainty with the magnitude and areal extent during the mid week
period, which will impact the timing of showers returning to
southeast Michigan.

MARINE...

Light E/SE flow continues across the region this afternoon-evening
though funneling down the Saginaw Bay has allowed for local
enhancement towards 15kts. A warm front tied to strong northern
Plains low pressure is currently lifting out of the Ohio Valley
towards the Great Lakes this afternoon. A line of strong/severe
thunderstorms is expected to develop over the western Great Lakes
and push through our area late evening-early tonight (~10p-3a). All
hazards (strong winds, hail, waterspouts) are in play though wind
gusts greater than 40kts and hail above a half inch are the main
threats. Southerly winds up to 15-20kts develop post front for
Friday as the low tracks over Lake Superior. This system then sweeps
a cold front through the central Great Lakes late Friday evening-
early Saturday night generating another line of showers and
thunderstorms- a few of which could be severe (wind and hail
hazards). Moderate west-southwest winds follow Saturday with the
strongest winds (20-30kts) expected over the southern half of the
region where the gradient is strongest. Small craft advisories are
likely needed for most if not all nearshore waters as a result. Low
fully departs Sunday shifting winds to the northwest. Gusts peak
near 20kts during the day before weakening overnight as weak high
pressure slides overhead.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....BT
DISCUSSION...SF
MARINE.......KDK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, May 15, 1:28 PM EST, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
228 PM EDT Thu May 15 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-161200-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
228 PM EDT Thu May 15 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...This Afternoon and Tonight

Gradually increasing chance of thunderstorms this evening, with
a line of strong to severe thunderstorms expected to track through
the region between 10 PM and 3 AM tonight. The primary threats are
large hail (1.5" in diameter) and damaging winds (up to 70 mph),
with a chance of a few tornadoes, particularly along and west of US
23. Storm motion will be to the northeast at 45 mph. The fast
movement of the storms will limit flood threat, but urban/low lying
areas still could see minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another round of strong to marginally severe thunderstorms are
expected to develop Friday evening/night, as a cold front tracks
through the area. Breezy and cooler conditions will settle in for
Saturday, with westerly gusts of 30 to 40 mph during the day.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately.
Spotter activation may be needed tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-161200-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
228 PM EDT Thu May 15 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Gradually increasing chance of thunderstorms this evening, with
a line of strong to severe thunderstorms expected to track through
the region between 10 PM and 3 AM tonight. The primary threats are
large hail (1.5" in diameter) and damaging winds (50 knots).

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another round of strong to marginally severe thunderstorms are
expected to develop Friday evening/night, as a cold front tracks
through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SF

In the hours before

Special weather statement, May 15, 9:52 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1052 PM EDT Thu May 15 2025

MIZ047-048-053-060-160345-
Bay MI-Shiawassee MI-Saginaw MI-Midland MI-
1052 PM EDT Thu May 15 2025

...THUNDERSTORMS RAPIDLY APPROACHING BAY...SAGINAW...SHIAWASSEE AND
MIDLAND COUNTIES LATE THIS EVENING...

At 1050 PM EDT, Doppler radar indicated strong to severe
thunderstorms along a line extending from 7 miles east of Luther to
near Stanton to near Middleville. Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph with higher gusts possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and damage
         unsecured objects.

Strong thunderstorms will be near...
  Pleasant Valley around 1120 PM EDT.
  Oil City around 1125 PM EDT.
  Coleman around 1130 PM EDT.

Other locations impacted by these storms include Carrollton,
Garfield, Arthur, Fenmore, Crump, Buena Vista Township, Gera,
Indiantown, Bombay, and Hemlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4381 8461 4383 8417 4400 8417 4400 8405
      4391 8404 4391 8391 4376 8395 4377 8396
      4367 8391 4360 8370 4322 8370 4322 8393
      4278 8393 4277 8436 4347 8437 4347 8461
TIME...MOT...LOC 0249Z 250DEG 45KT 4406 8554 4332 8517 4265 8546

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BT

The radar

The Grand Rapids radar (KGRR), 119 km away, was scanning. The volume nearest the first event began at 03:42 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 4 tornado, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Midland

When
May 15, 10:46 PM EST
Where
Midland County, 1.71 mi NW of Floyd
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.600, -84.440

Trees and power lines reported down.

Thunderstorm Wind, Midland

When
May 15, 11:02 PM EST
Where
Midland County, Midland
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.620, -84.230

Trees and power lines.

Tornado, Livingston

When
May 15, 11:03 PM EST to 11:05 PM EST
Where
Livingston County, 1.99 mi SSW of Plainfield to 1.2 mi WNW of Gregory
Rating
EF1
Path length
1.9 mi
Path width
230 yd
Reported by
NWS Storm Survey
Coordinates
42.454, -84.137

A brief tornado touched down roughly halfway between Stockbridge and Gregory just north of M-106. Initial damage along M-106 was confined to trees with large limbs snapped and a couple uprooted. Structural damage occurred near the M-106 and Dutton Rd intersection with a shed suffering roof damage. Tornado continued|northeast and caused significant roof damage to 3 of the 4 barns|at Hickory Ridge Dairy Farm. Peak estimated winds was 90 MPH with this tornado.|Tree lines just north of these barns also suffered damage with snapped limbs. Tornado tracked east-northeast snapping hardwood trees in the woods east of the|farm. Tornado damage ended near Van Syckle Rd, south of the Lakeland|Trail. Winds gusted out beyond this point with a downburst south of|Gregory causing widespread tree damage up to Unadilla Rd. Peak wind|speeds during this phase were estimated at 70-75 mph.

Thunderstorm Wind, Livingston

When
May 15, 11:05 PM EST
Where
Livingston County, 1.72 mi NW of Williamsville
Measured
59 kt (68 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.450, -84.120

Trees reported down and a barn suffered damage, which included parts of the roof.

Tornado, Saginaw

When
May 15, 11:05 PM EST to 11:10 PM EST
Where
Saginaw County, 1.03 mi WSW of St Charles to 0.72 mi NNE of St Charles
Rating
EF0
Path length
1.62 mi
Path width
250 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
43.297, -84.170

The tornado touched down in the vicinity of Dempsey Road and Walnut Street, southwest of the Kimberly Oaks Golf Club, where numerous soft and hardwood trees were uprooted. A few stands of pine trees were also sheared off. The tornado |continued to track northeast, crossing the Bad River where tree damage was notable from Walnut Street. The tornado then continued northeast across Coal Miners Park, causing additional tree damage. The tornado ended in the vicinity of the neighborhood |north of the park. There was some minor structural damage observed, but the majority of the damage to homes was sustained where large limbs and/or uprooted trees fell on and into homes. Estimated peak winds of 85 mph.

Thunderstorm Wind, Livingston

When
May 15, 11:10 PM EST
Where
Livingston County, 1.23 mi NW of Cohoctah
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.760, -83.950

Tree reported blown down.

Tornado, Saginaw

When
May 15, 11:11 PM EST to 11:14 PM EST
Where
Saginaw County, 4.13 mi ESE of Chesaning to 1.27 mi SSW of Layton Corners
Rating
EF0
Path length
3.36 mi
Path width
160 yd
Reported by
Emergency Manager
Coordinates
43.148, -84.051

Reports from local media, emergency management, |and fire officials. Damage started near the intersection of Ditch|and Gasper Roads with a couple of barns damaged, a garage blown off |of the foundation and another garage with a door and wall blown out. |Also in this area were a few trees uprooted and large limbs snapped. |Similar damage was reported along Ferdon Road between Briggs and |Lincoln Roads including two additional barns with roof damage, a|garage with a blown out door and wall, and numerous uprooted trees|and snapped large limbs. Estimated peak winds of 80 mph.

Hail, Genesee

When
May 15, 11:12 PM EST
Where
Genesee County, 0.69 mi N of Grand Blanc
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.930, -83.620

Thunderstorm Wind, Saginaw

When
May 15, 11:12 PM EST
Where
Saginaw County, 0.86 mi NE of Layton Corners
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.190, -83.970

A barn roof suffered wind damage.

Thunderstorm Wind, Livingston

When
May 15, 11:18 PM EST
Where
Livingston County, Hamburg
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.450, -83.800

Trees and wires reporte down.

Thunderstorm Wind, Saginaw

When
May 15, 11:18 PM EST
Where
Saginaw County, 0.5 mi E of St Charles
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.300, -84.140

Several large tree limbs repored down.

Thunderstorm Wind, Livingston

When
May 15, 11:20 PM EST
Where
Livingston County, 0.69 mi N of Hartland
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.660, -83.750

Trees and wires reported down.

Thunderstorm Wind, Genesee

When
May 15, 11:24 PM EST
Where
Genesee County, (Fnt)bishop Arpt Fli
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.970, -83.750

Thunderstorm Wind, Saginaw

When
May 15, 11:24 PM EST
Where
Saginaw County, 1.22 mi SW of Bridgeport
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.360, -83.920

Large tree fell onto house collpasing a portion of the roof.

Thunderstorm Wind, Livingston

When
May 15, 11:24 PM EST
Where
Livingston County, 1.23 mi NW of Whitmore Lake
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
42.430, -83.770

Report of several trees damaged and a silo and barn roof were lifted.

Thunderstorm Wind, Oakland

When
May 15, 11:27 PM EST
Where
Oakland County, 1.01 mi E of Holly
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.800, -83.600

Two large trees reported blown down.

Thunderstorm Wind, Oakland

When
May 15, 11:27 PM EST
Where
Oakland County, 0.69 mi N of Holly
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
42.810, -83.620

A swath of uprooted trees and downed trees from downtown Holly to Holly Village Mobile Home Park.

Thunderstorm Wind, Bay

When
May 15, 11:30 PM EST
Where
Bay County, 4.96 mi ESE of Bay City Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.520, -83.810

Pictures of a completely collpased wooden barn structure.

Thunderstorm Wind, Lapeer

When
May 15, 11:33 PM EST
Where
Lapeer County, 2.52 mi W of Millville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.100, -83.400

Trees blown down and large tree branches downed.

Tornado, Genesee

When
May 15, 11:35 PM EST to 11:38 PM EST
Where
Genesee County, 2.37 mi N of Atlas to 2.94 mi NNE of Atlas
Rating
EF0
Path length
1.24 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
42.964, -83.529

A brief tornado touched down near Atlas. The tornado developed near Maple Ave and Atlas Road, causing damage to both soft and hardwood trees. The tornado continued northeast tracking just north of Goodrich and crossing M-15 before dissipating. Estimated peak winds 75 mph.

Thunderstorm Wind, Lenawee

When
May 15, 11:36 PM EST
Where
Lenawee County, 1.72 mi NW of Cambridge Jct
Measured
42 kt (48 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.070, -84.240

Sub severe 50 mph winds caused several damaged signs and knocked over a trailer and grand stand at Michigan International Speedway.

Thunderstorm Wind, Genesee

When
May 15, 11:37 PM EST
Where
Genesee County, 0.51 mi E of Davison
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.030, -83.510

Tree reported down.

Hail, Macomb

When
May 15, 11:45 PM EST
Where
Macomb County, 0.86 mi SE of Utica Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.660, -82.960

Thunderstorm Wind, Washtenaw

When
May 15, 11:47 PM EST
Where
Washtenaw County, 2.46 mi NE of Lyndon Center
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.400, -84.040

Sporadic isolated trees reported blown down across Northwest Washtenaw County.

Thunderstorm Wind, Lapeer

When
May 15, 11:52 PM EST
Where
Lapeer County, 2.02 mi W of Dryden
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.950, -83.160

Trees sheared and wires reported down.

Thunderstorm Wind, Lapeer

When
May 15, 11:53 PM EST
Where
Lapeer County, 1.01 mi E of Thornville
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
42.950, -83.200

Several dozen trees knocked down and a large barn destroyed.

Thunderstorm Wind, Macomb

When
May 16, 12:10 AM EST
Where
Macomb County, 1.67 mi ENE of Armada
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.860, -82.840

Trees reported blown down.

Thunderstorm Wind, Wayne

When
May 16, 12:11 AM EST
Where
Wayne County, 0.51 mi W of Belleville
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.200, -83.480

Large tree downed across the road.

Thunderstorm Wind, St. Clair

When
May 16, 12:16 AM EST
Where
St. Clair County, 1.67 mi ESE of Columbus
Measured
58 kt (67 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.870, -82.620

Numerous large trees blown down.

Thunderstorm Wind, St. Clair

When
May 16, 12:17 AM EST
Where
St. Clair County, 2.81 mi S of Lamb
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.890, -82.710

Multiple trees snapped and a large tree downed onto a car.

Thunderstorm Wind, Sanilac

When
May 16, 12:26 AM EST
Where
Sanilac County, 2.13 mi NNE of Carsonville
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.450, -82.670

Trees and power lines reported down.

Thunderstorm Wind, Wayne

When
May 16, 12:35 AM EST
Where
Wayne County, 1.23 mi NE of Wyandotte
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.210, -83.150

Large tree limb reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyThe tornado archive for Michigan, 2025Warnings in Michigan, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259653, 1259654, 1259739, 1259655, 1259725, 1259656, 1259771, 1259657, 1259658, 1259685, 1259686, 1259687, 1259688, 1259760, 1259767, 1259690, 1259698, 1259755, 1259699, 1259726, 1259754, 1259723, 1259700, 1259713, 1259714, 1259750, 1259716, 1259718, 1259719, 1259764, 1259720, 1259722.